MAUDE Adverse Event Report: SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE

SHIRAKAWA OLYMPUS CO., LTD. ULTRASONIC PROBE
Model Number UM-G20-29R
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Pancreatitis (4481); Cholangitis (4821)
Date of Event 02/09/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device was not returned to olympus for evaluation.The literature article is attached for additional information.Doi.Org/10.1016/j.Gie.2023.02.005 provided for additional information.The investigation is ongoing, and a supplemental report will be submitted upon completion of the investigation or if any additional information is provided.
 
Event or Problem Description
Olympus reviewed the literature titled "innovative method for the diagnosis of bile duct lesions using a novel tapered-tip sheath system to facilitate biliary biopsies." background and aims: pathologic evaluation of bile duct lesions is crucial for a definitive diagnosis and determination of an appropriate therapeutic strategy; however, current methods are limited by several challenges.This study evaluated the impact of a novel tapered-tip sheath system on biliary stricture diagnosis.Methods: this observational study evaluated 47 consecutive patients who underwent transpapillary biliary stricture biopsy using the novel tapered-tip sheath system from july 2020 to march 2022 compared with 51 historical control subjects undergoing conventional biopsies.Technical success rate, total biopsy time, number of biopsy specimens, adequate tissue sampling rate, adverse events, and diagnostic performance for biliary strictures were assessed.Results: the technical success rate was favorable in both groups, showing no significant difference (97.9% [46 of 47] vs 88.2% [45 of 51], p z.114).However, the total biopsy time was significantly shorter in the novel system group (3.7 vs 7.7 minutes, p <.001).The number of biopsy specimens did not differ between the groups; however, the novel system group had significantly more cases in which 3 tissue samples could be obtained (71.7% [33 of 46] vs 51.1% [23 of 45], p z.043), a higher adequate tissue sampling rate (88.2% vs 66.4%, p <.001), and fewer adverse events (6.4% vs 21.6%, p z.043).Although the diagnostic specificity of both groups was 100%, the novel system group had significantly higher diagnostic sensitivity and accuracy (82.1% vs 50% [p z.004] and 84.8% vs 55.5% [p z.005], respectively).Conclusions: the novel tapered-tip sheath system is a promising tool for biliary stricture diagnosis.Type of adverse events/number of patients: acute pancreatitis (mild=10, moderate=1, severe=2) cholangitis (1) there are three related patient identifiers: (b)(6) :tjf-260v (evis lucera duodenovideoscope) (b)(6) :chf-b260 (evis lucera ultrathin videoscope) (b)(6) :um-g20-29r (ultrasonic probe) this medwatch is for (b)(6).
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information based on the legal manufacturer's final investigation.The device history record was unable to be reviewed for this device since the serial and/or lot number was not provided.However, olympus only releases products to market that meet all manufacturing specifications and final product release criteria.Based on the results of the investigation, the relationship between the device and the adverse events cannot be confirmed.There was no complaint reported on the subject device.There is no evidence of an olympus device malfunction.Therefore, the root cause cannot be determined.Olympus will continue to monitor field performance for this device.
 
Additional Manufacturer Narrative
This report is being supplemented to provide additional information received from the author b5.
 
Event or Problem Description
Additional information received from the author: the reported events were not caused by olympus products.

Brand Name
ULTRASONIC PROBE
Common Device Name
ULTRASONIC PROBE
Manufacturer (Section D)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima 961-8 061
JA  961-8061
Manufacturer (Section G)
SHIRAKAWA OLYMPUS CO., LTD.
3-1 okamiyama
odakura, nishigo-mura,
nishishirakawa-gun, fukushima
Manufacturer Contact
todd brill
800 west park drive
westborough, MA 01581
5082077661
MDR Report Key18647900
Report Number3002808148-2024-01118
Device Sequence Number15250544
Product Code ITX
UDI-Device Identifier04953170078668
UDI-Public04953170078668
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K001203
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Study,Literature,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/19/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model NumberUM-G20-29R
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/10/2024
Supplement Date Received by Manufacturer03/12/2024
03/14/2024
Initial Report FDA Received Date02/05/2024
Supplement Report FDA Received Date03/12/2024
03/19/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
CHF-B260 (EVIS LUCERA ULTRATHIN VIDEOSCOPE).; TJF-260V (EVIS LUCERA DUODENOVIDEOSCOPE).
Outcome Attributed to Adverse Event Other;
Patient SexUnknown